Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 466, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 29, 2006, 3:49 PM CDT for Montgomery County, Warren County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 29, 2006, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 292049 SVRLSX MOC139-219-292130- /O.NEW.KLSX.SV.W.0466.060729T2049Z-060729T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 349 PM CDT SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI WESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 430 PM CDT * AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF NEW FLORENCE...OR ABOUT 10 MILES SOUTHEAST OF MONTGOMERY CITY...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... JONESBURG... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3897 9154 3872 9157 3863 9120 3893 9112 $$ TES
2 follow-up statements
000 WWUS53 KLSX 292106 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT SAT JUL 29 2006 MOC139-219-292130- /O.CON.KLSX.SV.W.0466.000000T0000Z-060729T2130Z/ WARREN MO-MONTGOMERY MO- 405 PM CDT SAT JUL 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL MONTGOMERY AND NORTHWESTERN WARREN COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JONESBURG...OR ABOUT 8 MILES WEST OF WARRENTON...MOVING EAST AT 10 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL SECTIONS OF NORTHWESTERN WARREN COUNTY AND RURAL SECTIONS OF EXTREME SOUTHEASTERN MONTGOMERY COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3896 9148 3875 9147 3870 9120 3893 9112 $$ TES
000 WWUS53 KLSX 292127 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 427 PM CDT SAT JUL 29 2006 MOC139-219-292137- /O.EXP.KLSX.SV.W.0466.000000T0000Z-060729T2130Z/ WARREN MO-MONTGOMERY MO- 427 PM CDT SAT JUL 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY AND NORTHWESTERN WARREN COUNTIES EXPIRES AT 430 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3896 9148 3875 9147 3870 9120 3893 9112 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:08 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 29, 3:08 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT SAT JUL 29 2006
.DISCUSSION...
MAIN PROBLEM DEALS WITH THE HEAT. GIVEN THAT THE HEAT INDEX VALUES
REACHED CRITERIA OVER THE CNTRL AND NERN MO/W CNTRL IL COUNTIES THIS
AFTERNOON...WE HAVE ALREADY UPGRADED THE WATCH TO A WARNING IN THESE
COUNTIES. THE WARNING ONLY GOES UNTIL TUESDAY IN THE NRN COUNTIES
BECAUSE A FRONT WILL BE IN CLOSE PROXIMITY TO THE AREA ON
WEDNESDAY...WHILE THE WARNING OVER CNTRL MO GOES UNTIL WED. THE
REST OF THE WATCH WHICH COVERS THE ERN AND SRN CWA WILL BE
UPGRADED TO A WARNING WITH THE ORIGINAL TIMING (SUN NOON - 7PM ON
WED).
TEMPS WARMED A BIT ABOVE WHAT WAS PREVIOUSLY THOUGHT THIS AFTERNOON
WITH CURRENT TEMPS IN CNTRL MO 95-99F. BOTH THE NAM/GFS 850MB
TEMPS WHICH HAVE BEEN PRETTY REPRESENTATIVE OF THE MIXING DEPTHS
HAVE +21-24C TEMPS GOING INTO TUES...WHICH SUPPORT THE WARMER
MET/MAV HIGHS IN THE MID 90S TO AROUND 100. MOS DEWPOINTS ARE
PRETTY AGREEABLE...THOUGH DID TRIM THEM BY A DEGREE OR TWO BASED
ON RECENT VERIFICATION. THESE NUMBERS STILL SUPPORT HI VALUES OF
105-115 WHICH WARRANTS THE UPGRADE TO A WARNING AT THIS TIME.
AS MENTIONED BY PREVIOUS AFD...SCT TSRA HAS DEVELOPED ALONG A WEAK
BOUNDARY NEAR THE MS RIVER AS WELL AS CNTRL MO AND THE ERN
OZARKS. THESE STORMS ARE STRONGER AND MORE NUMEROUS THAN
YESTERDAY...WITH MLCAPES IN THE 2,500-4,000 J/KG AND NO CINH.
THERE IS ALSO A NARROW MID LEVEL VORT AXIS ON THE EASTERN
EDGE OF THE HIGH EXTENDING FROM CNTRL INTO SRN MO THAT IS LIKELY
SUPPLYING SOME WEAK LIFT TO HELP THIS CONVECTION. SO WILL KEEP
SCT TSRA GOING INTO THE EVENING HOURS IN THESE LOCATIONS. AFTER
TONIGHT...700MB TEMPS INCREASE TO +10-12C WHICH SUPPORTS DRY
FORECAST INTO WEDNESDAY.
FOR THE EXTD (WED-SAT)...MODELS SHOWING DISCREPANCIES WITH JUST HOW
FAST FRONT WILL MOVE ACROSS THE REGION. THE 00Z/06Z GFS RUNS ARE
THE QUICKEST IN TRYING TO THE MOVE IT THROUGH THE CWA ON WED...WHILE
THE OTHER GLOBAL MODELS ARE 12-24HRS SLOWER. WILL FOLLOW THE SLOWER
IDEA WITH A FROPA ON THURSDAY...AND HAVE CONTINUED THE CHC OF TSRA
OVER THE AREA THURSDAY INTO FRIDAY. THERE IS CONSIDERABLE
DISAGREEMENT WITH HOW FAR SOUTH THIS FRONT WILL BE BY SATURDAY...SO
WILL GO WITH THE IDEA THAT IT WILL BE SOUTH OF THE AREA AND GO DRY
FRIDAY NIGHT AND SATURDAY. SINCE THE GFS IS THE FASTEST WITH THE
FRONT...USED A COMBINATION OF THE WARMEST GFS MOS ENSEMBLE GUIDANCE
NUMBERS AND PERSISTENCE FOR WED AND THU...AND THE MEAN/OPNL GFS
TEMPS FOR FRI AND SAT.
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF
PERIOD. WEAK SFC BOUNDARY NEAR THE MS RIVER MAY TRIGGER SOME ISOLD
TSRA THIS AFTERNOON/EARLY THIS EVENING...BUT OTHERWISE LOOK FOR
DRY CONDITIONS. BOUNDARY WILL ALSO SEPARATE SLY WINDS TO THE E
FROM WLY WINDS TO THE W OF IT...EVENTUALLY BECOMING ALL SLY LATER
TONIGHT AS BOUNDARY IS EXPECTED TO WASH OUT.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY
FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE.
GENEVIEVE-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR AUDRAIN-
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
MONITEAU-MONTGOMERY-OSAGE-WARREN.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY
FOR BOND IL-CLINTON IL-FAYETTE IL-GREENE IL-MACOUPIN IL-
MARION IL-MONTGOMERY IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR CALHOUN IL-
JERSEY IL-MONROE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 29, 4:21 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 421 AM CDT SAT JUL 29 2006 ILZ100-101-MOZ061-063-064-300930- MADISON IL-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY- 421 AM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH THE HUMIDITY TODAY TO PRODUCE HEAT INDICES FROM 105 TO 110 DEGREES. LOW TEMPERATURES TONIGHT IN THE MIDDLE TO UPPER 70S WILL PROVIDE LITTLE RELIEF FROM THE HEAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HEAT WAVE WILL CONTINUE THROUGH WEDNESDAY. PEOPLE SHOULD BE EXTREMELY CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT THAT OFTEN CAUSES THE MOST PROBLEMS. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY AS A COLD FRONT MOVES INTO THE AREA. .SOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-042-051-052-060-062-065-075-300930- ADAMS IL-AUDRAIN-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL- FAYETTE IL-FRANKLIN-GREENE IL-JEFFERSON-JERSEY IL-KNOX-LEWIS- LINCOLN-MACOUPIN IL-MARION-MARION IL-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-PIKE-PIKE IL-RALLS-RANDOLPH IL-SHELBY- STE. GENEVIEVE-WARREN-WASHINGTON IL- 421 AM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH TEMPERATURES FROM 95 TO 100 DEGREES WILL COMBINE WITH THE HUMIDITY TO PRODUCE HEAT INDICES FROM 105 TO 110 SUNDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MOZ041-047>050-059-072>074-084-085-099-300930- BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-IRON-MADISON-MONITEAU- OSAGE-REYNOLDS-ST. FRANCOIS-WASHINGTON- 421 AM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TODAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE ALTHOUGH SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S WILL COMBINE WITH THE HUMIDITY TO PRODUCE HEAT INDICES FROM 105 TO 110 SUNDAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE INTO THE AREA BY THURSDAY REDUCING THE HIGH TEMPERATURES. THIS SAME FRONT WILL BRING A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. JPK
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 40 min |
| Jul 29, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 39 min |
| Jul 29, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 45 min |
| Jul 29, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 43 min |
| Jul 29, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.